Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 9, 2007, 4:45 PM EDT for Carteret County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 4:45 PM EDT (20:45 UTC)
- Expired
- Jun 9, 2007, 5:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 12 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:50 PM EDT | HAIL 0.88 | Smyrna, NC | VERY HEAVY RAINFALL AND NICKEL-DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 092046 SVRMHX NCC031-092145- /O.NEW.KMHX.SV.W.0021.070609T2045Z-070609T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 PM EDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTERET COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITIES OF...NEWPORT...MOREHEAD CITY...BEAUFORT... * UNTIL 545 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF BEAUFORT...AND MOVING EAST AT 10 MPH. ADDITIONAL SEVERE THUNDERSTORMS WILL MOVE OUT OF CRAVEN COUNTY INTO CARTERET COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CARTERET COUNTY AT 500 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3483 7697 3469 7700 3458 7654 3487 7627 $$ 20
1 follow-up statement
000 WWUS52 KMHX 092127 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 527 PM EDT SAT JUN 9 2007 NCC031-092145- /O.CON.KMHX.SV.W.0021.000000T0000Z-070609T2145Z/ CARTERET NC- 527 PM EDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CARTERET COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF MOREHEAD CITY...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF MOREHEAD CITY BY 535 PM EDT... 8 MILES NORTHEAST OF ATLANTIC BEACH BY 540 PM EDT... BEAUFORT BY 545 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3483 7697 3469 7700 3458 7654 3487 7627 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 9, 4:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT SAT JUN 9 2007 .SYNOPSIS... COLD FRONT WILL PUSH S OF AREA THIS EVENING AND BECOME NEARLY STATIONARY SUN AND MON. SERIES OF UPR LVL SHRT WVS WILL MOVE OVER AREA IN NW FLOW ALOFT SUN THROUGH TUE. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... INTERACTION OF FRONTAL BOUNDARY AND SEA BREEZE CAUSING CONTINUOUS CONVECTIVE DEVELOPMENT OVER WRN CARTERET AND ERN ONSLOW COUNTIES AT 4 PM. ACTIVITY EXPECTED TO DEVELOP W AND N ON OUTFLOWS INTO EARLY EVENING WITH ONLY SCT ACTIVITY IF ANY REST OF AREA. A FEW STORMS WILL BE SVR WITH HAIL THE MAIN THREAT. HEAVY RAIN WILL BE A THREAT AS WELL WITH CELL PROPAGATION TO NW THEN MOVING SE. WENT WITH LIKELY POPS FOR SRN PART OF AREA UNTIL 8 PM WITH CHC POP REST OF AREA. BOUNDARY EXPECTED TO PUSH S OF AREA OVERNIGHT AND ACTIVITY SHOULD DIMINISH WITH LOSS OF HEATING. MODELS CONTINUE TO INDICATE ACTIVITY DEVELOPING TO NW AND MOVING INTO AREA OVERNIGHT WITH ENOUGH SUPPORT TO SUPPORT 20 POPS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... SHRT WVS WILL CONTINUE TO ROTATE ACROSS DURING PERIOD IN NW FLOW WITH RIDGE TO W AND UPR LOW TO NE. FRONT WILL BE S OF AREA BUT ENOUGH INSTABILITY TO SUPPORT 20/30 DIURNAL POPS. MOS BLEND FOR TEMPS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRES WILL DOMINATE THE WEATHER PATTERN AT THE SFC FOR EASTERN NC THROUGH THE LONG TERM. MODELS ARE INDICATING AN UPPER LEVEL OMEGA PATTERN DEVELOPING WITH RIDGING OVER THE CENTRAL U.S. AND TROUGHING OVER THE EAST. THE MODELS ALSO INDICATE A SERIES OF WEAK SHORTWAVES DEVELOPING ALONG THE UPPER TROUGH. MOISTURE WILL BE LIMITED...HOWEVER INSTABILITY GENERATED FROM THE SHORTWAVES COULD PRODUCE CONVECTION. TIMING OF THE SHORTWAVES IS UNCERTAIN SO WILL INCLUDE A SLIGHT CHANCE OF TSTMS...MOSTLY DURING THE DAYTIME HOURS...THROUGH THE FORECAST PERIOD. AGREE WITH HPC GUIDANCE TEMPS WITH SLIGHTLY COOLER DAYTIME TEMPS DURING THE EARLY PART OF THE WEEK...WARMING AGAIN TO ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/...AREAS SEEING CONVECTION THIS AFTN AND EVENING WILL LIKELY HAVE IFR FOG/STRATUS OVERNIGHT AS STRONGER DRY AIR PUSH WILL HOLD OFF UNTIL DURING DAY SUNDAY. AREAS OF LOWER CIGS POSSIBLE SUN NIGHT WITH NE FLOW. VFR REST OF PERIOD. && .MARINE... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MOVE S OF THE AREA TONIGHT THEN DISSIPATE. WINDS ACROSS THE MARINE AREA HAVE BECOME N TO TO NE 15 KT OR LESS OVER THE NORTHERN WATERS AND FAIRLY LIGHT AND VARIABLE OVER THE SOUTH. WINDS ARE EXPECTED TO BECOME N-NE ACROSS THE MARINE AREAAT 15 KT OR LESS TONIGHT AND SUN. FOR THE REST OF THE WEEK HIGH PRESS AT THE SFC WILL DOMINATE THE WEATHER PATTERN WITH WEAK UPPER LEVEL DISTURBANCES MOVING ALONG THE UPPER TROUGH. WINDS ARE EXPECTED TO MOSTLY NE-E AT 15 KT OR LESS AND SEAS 3 FT OR LESS THROUGH THE FCST PERIOD. THE DISTURBANCES COULD PRODUCE A CHANCE OF CONVECTION...WITH WIND AND SEAS HIGHER IN AND NEAR SHWRS AND TSTMS. NO FLAGS EXPECTED THROUGH THU. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...RAP AVIATION...JBM MARINE...RAP
Hazardous weather outlook, Jun 9, 3:49 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EDT SAT JUN 9 2007 AMZ135-NCZ029-044>047-079>081-090>095-098-103-104-100800- PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE- BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET- ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 349 AM EDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT |THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND WEST OF HIGHWAY 17. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT WHICH WILL MOVE SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINS UP TO 2 INCHES IN A SHORT PERIOD OF TIME WILL ALSO BE POSSIBLE AS THUNDERSTORMS MOVE SLOWLY ACROSS THE SAME AREAS AS THE FRONT STALLS NEAR THE COAST LATE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 9, 3:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL SALTER PATH 34.69N 76.89W
06/09/2007 E0.75 INCH CARTERET NC PUBLIC
&&
RAPLocal storm report, Jun 9, 4:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL MOREHEAD CITY 34.72N 76.73W
06/09/2007 E0.88 INCH CARTERET NC PUBLIC
NICKEL-DIME SIZE HAIL REPORTED AT CHEVY DEALERSHIP
&&
RAPLocal storm report, Jun 9, 4:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL MOREHEAD CITY 34.72N 76.73W
06/09/2007 E0.75 INCH CARTERET NC NWS EMPLOYEE
&&
RAPLocal storm report, Jun 9, 4:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL NEWPORT 34.79N 76.86W
06/09/2007 E0.75 INCH CARTERET NC NWS EMPLOYEE
ON HIBBS ROAD
&&
RAPLocal storm report, Jun 9, 4:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING NEWPORT 34.79N 76.86W
06/09/2007 CARTERET NC PUBLIC
STRUCTURE FIRE CAUSED BY LIGHTNING. ON ISLE DRIVE OFF
HIBBS ROAD.
&&
RAPLocal storm report, Jun 9, 4:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL MOREHEAD CITY 34.72N 76.73W
06/09/2007 E1.25 INCH CARTERET NC PUBLIC
ON BRIDGES ROAD
&&
RAPThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:21 AM EDT | Marine Weather Statement | MHX | 54 min | |
| Jun 9, 1:54 AM EDT | Special Marine Warning | MHX | 51 min | |
| Jun 9, 2:36 AM EDT | Special Marine Warning | MHX | 24 min | |
| Jun 9, 3:15 AM EDT | Marine Weather Statement | MHX | 45 min | |
| Jun 9, 3:33 AM EDT | Marine Weather Statement | MHX | 42 min | |
| Jun 9, 3:51 AM EDT | Marine Weather Statement | MHX | 39 min | |
| Jun 9, 4:34 AM EDT | Special Marine Warning | MHX | 41 min | |
| Jun 9, 4:44 AM EDT | Special Marine Warning | MHX | 46 min | |
| Jun 9, 5:43 AM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 9, 2:19 PM EDT | Special Marine Warning | MHX | 56 min | |
| Jun 9, 3:09 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 36 min |
| Jun 9, 3:12 PM EDT | Special Marine Warning | MHX | 63 min | |
| Jun 9, 3:29 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 16 min |
| Jun 9, 3:44 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 31 min |
| Jun 9, 4:12 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 33 min |
| Jun 9, 4:25 PM EDT | Special Marine Warning | MHX | 50 min | |
| Jun 9, 4:39 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 36 min |
| Jun 9, 5:17 PM EDT | Marine Weather Statement | MHX | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.